Ask a doctor

What Are Possible Side Effects of Using Steroids to Dissolve Sculptra Nodules?

Sculptra nodules ( formed about 5 mos after 2nd injection)diagnosed as chronic sialadentitis and incipient mucus escape reaction have caused excessive saliva in my mouth that is driving me insane. I understand steroids can help but I am now absolutely terrified of injecting anything into my body. I need to know any possible side effects. Thank you.

Doctor Answers (3)

Dissolving Nodules

+2

I don't recommend subcutaneous steroids for treating your nodules, because it could possibly do more harm than good. Steroids can cause indentations. I would see a physician to discuss alternate treatment methods.

 

Best of luck! 


New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Sculptra Nodules - using steroid

+2

I don't recommend steroids to dissolve Sculptra nodules.  In our practice we fortunately have avoided this problem so far, but 5 FU is the medication we would use.  Best wishes!!

Stefan Mark Szczerba, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 21 reviews

Sculptra

+1

I would not recommend using steroid injections to treat nodules caused by Sculptra.  I highly recommend that you see a physician to discuss other treatment options.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.